Neurologic toxicity associated with hepatic artery infusion HAI of FUdR

H. Grant Taylor, Charles R. Wolf, Charles G. Maitland

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

A 66-year-old man with hepatic metastases from gastric adenocarcinoma was treated on two occasions with 5-fluoro-2-deoxyuridine (FUdR) via hepatic artery infusion (HAI). The patient developed neurologic signs and symptoms including disorientation, oculomotor defects, ataxia and multifocal myoclonus during both attempts at HAI. Systemic drug toxicity is unusual when FUdR is given via HAI, and neurologic toxicity has not previously been reported. We postulate individual hypersensitivity to FUdR or selective concentration of FUdR in brainstem structures to explain the toxicity in this case.

Original languageEnglish (US)
Pages (from-to)292-293
Number of pages2
JournalCancer Chemotherapy and Pharmacology
Volume17
Issue number3
DOIs
StatePublished - Jul 1 1986
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Oncology
  • Toxicology
  • Pharmacology
  • Cancer Research
  • Pharmacology (medical)

Cite this